Can you function when "off"?

Hi all I posted a few threads lately.

I was dxed with YOPD 2 years ago.

I take my meds (Dispersable Madopar 62.5mg/Rasalagine 1mg at 6am)(Stalevo 100mg) at 6am, 10am, 2pm, 6pm and 10pm... They normally kick in after 30 mins then wear off after 2 hrs so I have an hour and half "off" time before I can take my next med.

As of the last month I really struggle to do anything when off including the main one walking.

What can't you do when "off"? Am interested if your walking is affected.

Trev

11 Replies

oldestnewest
  • Hi Trev, Usually when I'm off I do two things -- 1. I take extra meds, for me extra Carb/Levo works pretty good. (making a note of how often it is necessary for me to do that, so I can talk it over with my nero) and -- 2. Go to bed and lay down until the pill kicks in and I feel better.

  • Hi how are you when your off? Can you manage to walk and do daily tasks? I just go for a lie down due to the fact I am no good... Take my meds then 20 mins after meds I try and do exercises in bed to help my tablet kick in.

  • When I'm "Off" I get muscle aches and I tremble --- especially my jaw. I can still walk if I have to.

  • Anyone else?

  • When I’m off I experienced pain in my neck, shoulders, left arm and hands. When I do any movement it is like being in a swimming pool of thick glue. The most distressing thing is no two days seem to be the same eg when it is going to happen and the sense of vulnerability if you are out and about on your own. We battle on every day and each day I motivate myself by ‘use it before you lose it’, obviously there are good and bad days.

  • Hi Stanny7. Do you do any exercise when on?

  • Yeah I try and go for walks etc when on... but my off times are really depressing me.

  • I'm sorry. I hope something changes for you. I feel like everything goes in phases. This phase too shall pass. I'll say a prayer for you.

  • I can't do anything when "off" accept to stare at a TV or lay down in bed. My whole body freezes. Since your time between doses is four hours maybe you could shorten them. I'm taking something every two hours it seems and at times I overdose because I'd rather move around but feel good vice being "off". Of course I'm probably hurting myself. I don't do this often but I think the goal is to take the meds often enough so you don't have "off" times.

  • Yeah that's pretty much me in a nutshell, my walking is really affected... Are you the same?

    I take my tab at 6 works within 30 mins get up do stuff around the house then I go off around 2hrs after taking it so back In bed/sit down till 10 for next tab and that's the cycle of my day.

    Th I told my Parkinson's Nurse I need my times shortened but she said I have to wait as the have just added rasalagine and an antidepressant... Frustrated!

    Don't see the Neuro till Feb next year!

    What's your current medication regime at?

  • Yes. Can't walk, really can't find a comfortable position also.

    Now I take two pills at 6am, I'm usually up at 1am and if I start to freeze I take a pill. I watch the clock hourly till 6am. When the 6am pills work I get up and try to time a breakfast in. I'm supposed to take every three hours but end up changing that to what seems to work then for the rest of the day I'm chasing my "on" time. My schedule is bad. I'm taking Rytary along with Stalevo and if I need a boost Sinemet. At times like today I've been "on" for 5 hours and don't know how I do it. I do pay for it later.

You may also like...